Hi, I am 18 years old and fear I am suffering from Peyronies Disease. I do not believe I have suffered any physical trauma. My penis is straight for a few centimeters and then bends at about a 50 degree angle when erect. In addition, my erections are not as hard as they used to be and I can lose them fairly quickly. When lying down, my erection is not rock hard, so if I lean by body slightly to the right my penis looks straight, but is obvious when standing up.
I spoke to my GP and he brushed it off and said “its natural to have a bend” and said how the erection part is psychological.
My concern: I took propecia for about a year. Before taking this pill I had a NORMAL penis. No bend, rock hard erections. For 16 years I had no bend and then I developed one, could that be normal or do I have Peyronies disease?
Another concern: when I masturbate frequently, my over-all erections are decently hard. However when I go 2+ weeks without masturbating my erections are bad. For separate reasons I am trying to stop masturbating, but I am extremely concerned that if my erections got worse after 2 weeks, what will happen after a month? Or 3?
I'm really really worried. I can't stop thinking about this. If I could at least have the satisfaction of knowing it probably won't get any worse then I can deal with it. But it seems people are saying it could get worse (as my bend has gotten slightly worse over that past 2 years). If my erections get any weaker ill probably have to look into medication. I'm 18 years old, I cant deal with this, the last thing I want is to go to a urologist and look into medication. I stopped taking propicia 1.5 years ago, and I recall reading that people returned back to “75%” of their pre-finasteride erections after stopping, if thats the case with me I can accept it and try to move on. What do you think?
I hate this.
Greetings young man,
There are many side effects of Propecia (finasteride), among them reduced erection quality and Peyronies disease. For additional information please see Another case of Propecia and Peyronies disease and Will the drug finasteride affect my Peyronies disease in any way? In the absence of trauma, and without known genetic predisposition or family history of this problem, there is strong presumptive evidence that you could have Peyronies disease due to your use of the drug finasteride.
It would seem that the urologist you spoke to did not listen to what you were saying. While it is indeed true many men are born with a curved penis, that is not the situation in your case; you had a straight penis for many years and it became significantly distorted after using Propecia for a year.
It is not normal to have a straight penis and firm erections for 16 years, and then within a year or two for all that to change into a 50 degree bent penis with weak erections. That does not sound like a congenital malformation to me.
I suggest that you reconsider going to a different urologist the next time – one who listens to what you are saying – for an examination to make a diagnosis of your current situation. Armed with this knowledge you will know how to proceed. Right now you are only guessing and supposing, and worrying yourself sick, without knowing for sure what you are dealing with. If it does happen that you have Peyronies disease I suggest that you very soon begin a conservative regimen of care using Alternative Medicine to assist your body to possibly eliminate this problem. For information about this please go to Peyronies disease treatment.
Sometimes the effects of finasteride usage are reversible once the drug is discontinued, and other times they are not. It is my opinion you cannot assume your problems will resolve themselves, partially or completely, by simply no longer taking Propecia. I suggest you actively do all you can to assist your body in its effort to eliminate the Peyronies disease once you know for a fact that is your problem.
Please let me know if I can assist you in any way or answer other questions for you. TRH